Alert archive / Massachusetts / Flash Flood Watches in 2015
Flash Flood Watch 5, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flash flood watch at Jul 19, 2015, 6:50 PM EDT for 4 counties in Massachusetts. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2015, 6:50 PM EDT (22:50 UTC)
- Expired
- Jul 19, 2015, 9:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Boston/Norton, MA
- Flood severity
- None
Counties Franklin County, MA, Hampshire County, MA, Middlesex County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 99 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 280 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 797 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
947 WGUS61 KBOX 192250 FFABOX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 650 PM EDT SUN JUL 19 2015 MAZ002>004-008-010-026-200200- /O.NEW.KBOX.FF.A.0005.150719T2250Z-150720T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-EASTERN HAMPSHIRE MA-NORTHERN MIDDLESEX MA- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...AMHERST...NORTHAMPTON...AYER 650 PM EDT SUN JUL 19 2015 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF WESTERN AND NORTH CENTRAL MASSACHUSETTS. * UNTIL 10 PM EDT THIS EVENING * THUNDERSTORMS MOVING THROUGH WESTERN AND NORTH CENTRAL MASSACHUSETTS THIS EVENING MAY PRODUCE MORE THAN TWO INCHES OF RAINFALL IN A SHORT TIME. * RAPID FLOODING OF SMALL STREAMS AND ROADWAYS IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR RAPID AND SIGNIFICANT FLOODING. BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. AVOID FLOODED ROADS. && $$ JWD
1 follow-up statement
373 WGUS61 KBOX 200145 FFABOX FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 945 PM EDT SUN JUL 19 2015 MAZ002>004-008-010-026-200245- /O.CAN.KBOX.FF.A.0005.000000T0000Z-150720T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-EASTERN HAMPSHIRE MA-NORTHERN MIDDLESEX MA- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...AMHERST...NORTHAMPTON...AYER 945 PM EDT SUN JUL 19 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MASSACHUSETTS... EASTERN MASSACHUSETTS AND WESTERN MASSACHUSETTS HAS BEEN CANCELLED. SCATTEREDD THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL AND POOR DRAINAGE STREET FLOODING WILL REMAIN POSSIBLE OVERNIGHT. HOWEVER...THE POTENTIAL FOR SIGNIFICANT FLASH FLOODING APPEARS RATHER LOW. THEREFORE...THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$ FRANK
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood watch went out at Jul 19, 6:42 PM EDT, 8 minutes earlier.
Area forecast discussion, Jul 19, 6:42 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 642 PM EDT SUN JUL 19 2015 .SYNOPSIS... SEVERE THUNDERSTORMS WILL MOVE THROUGH PARTS OF SOUTHERN NEW ENGLAND TONIGHT...BRINGING THE POTENTIAL FOR DAMAGING WINDS AND LOCALIZED FLOODING. A COLD FRONT WILL DROP THROUGH NEW ENGLAND MONDAY AND MAY TRIGGER SCATTERED THUNDERSTORMS NEAR THE SOUTH COAST. A COLD FRONT SWEEPS THROUGH THE REGION TUESDAY. HIGH PRESSURE BUILDS OVER THE REGION FOR THE REMAINDER OF THE WEEK. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... 645 PM UPDATE... *** THUNDERSTORMS ENTERING SOUTHERN NEW ENGLAND *** FIRST BATCH OF STORMS ENTERING BERKSHIRES BEING MONITORED FOR POTENTIALLY DAMAGING WINDS AND LOCALIZED FLOODING. THIS SMALL COMPLEX OF STORMS WILL AFFECT AREAS NORTH OF MASS PIKE EARLY TONIGHT AND WILL REMAIN IN FAVORABLE ENVIRONMENT FOR STORM MAINTENANCE WHICH FEATURES HIGH CAPE...DECENT SHEAR AND GOOD MID LEVEL LAPSE RATES. MEANWHILE...MORE STORMS WERE DEVELOPING IN SE NY AND MAY MOVE ACROSS AREAS SOUTH OF MASS PIKE LATER THIS EVENING. 21Z HRRR SHOWS THIS EVOLUTION NICELY BUT SEEMS TO ERRONEOUSLY WEAKEN ACTIVITY AS IT HEADS E. MAIN TIME FRAME FOR SEVERE STORMS IS THROUGH 11 PM PER WW 442...BUT MAY PERSIST LONGER DEPENDING ON HOW AIRMASS RECOVERS BEHIND THIS INITIAL ACTIVITY GIVEN MODEL FORECASTS OF AMPLE INSTABILITY...SHEAR AND LAPSE RATES OVERNIGHT. LEFTOVER BOUNDARIES COULD COME INTO PLAY. MAIN HAZARDS ARE WIND DAMAGE AND EVEN LARGE HAIL DESPITE TROPICAL AIRMASS IN PLACE. STRONG SHEAR AND FAT CAPE PROFILE IS CERTAINLY HELPING IN THAT REGARD. STILL NEED TO WATCH FOR ISOLATED TORNADOES AS ENVIRONMENT REMAINS FAVORABLE. ALREADY SEEING ONE STORM IN E NY WHICH IS A RIGHT MOVER WITH STRONG ROTATION AND IS UNDER A TORNADO WARNING. ALSO KEEPING AN EYE ON AREAS OF FOG AND LOW CLOUDS AROUND NANTUCKET WHICH WERE SPREADING INLAND. SHOULD REACH AT LEAST TO CAPE COD CANAL AND S COAST. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... FRONT DROPS TOWARD S COAST MON WHICH IS WHERE WE WILL HAVE CHANCE POPS FOR AFTERNOON STORMS. MODELS SHOW FAIRLY DECENT CAPE AND SHEAR BUT IT ALL COMES DOWN TO TIMING. STILL LOOKS LIKE A HOT DAY BUT A LITTLE LESS HUMID THAN TODAY WITH HIGHS IN 80S. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... BIG PICTURE... ZONAL FLOW AT THE START OF THE WEEK EVOLVES MIDWEEK AS PART OF HUDSON BAY LOW DIVES FARTHER SOUTHEAST AND CARVES OUT A TROUGH OVER THE NORTHEAST USA. CYCLONIC FLOW LINGERS OVER NEW ENGLAND THROUGH AT LEAST FRIDAY. A SHORTWAVE RIDGE BUILDS IN OVER THE WEEKEND. ABOVE NORMAL HEIGHTS AT THE START OF THE WEEK ARE SUPPRESSED BY THE TROUGH TO 100 METERS BELOW NORMAL MIDWEEK. HEIGHTS RETURN TO NEAR NORMAL BY NEXT SUNDAY. THE VARIOUS LONG RANGE MODEL GUIDANCE ARE IN AGREEMENT THROUGH THE PERIOD. WE FAVOR THIS MODEL BLEND FOR THIS FORECAST. THE DAILIES... MONDAY NIGHT... COLD FRONT ALONG THE SOUTH COAST MOVES OFFSHORE. ANY LINGERING SHOWERS/TSTMS SHOULD MOVE OFF AT THAT TIME. OTHERWISE FAIR SKIES AND LIGHT WINDS THROUGH THE NIGHT...WHICH WILL ALLOW PATCHES OF FOG TO FORM LATE AT NIGHT. TUESDAY... SHORTWAVE APPROACHES FROM THE GREAT LAKES WHILE DRIVING A SECOND COLD FRONT EAST INTO NEW ENGLAND. THE SUPPORTING 90-KNOT JET APPROACHES WITH THE LEFT EXIT REGION OF THE JET IN PLACE OVERHEAD DURING THE DAY. DAYTIME HEATING WILL SUPPORT MIXING TO 800 MB. TEMPS AT 850 MB WILL BE AROUND 18C...MIXING FROM 800 MB YIELDS SIMILAR RESULTS. THIS WOULD SUPPORT MAX TEMPS NEAR 90. GUIDANCE IS SEVERAL DEGREES COOLER...SO WILL BUMP THOSE VALUES UP 2-3F TO BRING MAX SFC VALUES IN THE UPPER 80S INLAND. STABILITY PARAMETERS ARE FAVORABLE FOR CONVECTION WITH SBCAPE AROUND 1000/SLI AROUND ZERO/TOTALS 45-49. THIS WILL BRING CLOUDS AND SCATTERED CONVECTION TO THE REGION...WE WILL HAVE CHANCE POPS TUESDAY AFTERNOON WITH THE FRONTAL PASSAGE. WEDNESDAY THROUGH FRIDAY... UPPER TROUGH HANGS OVER THE NORTHEAST WITH COOLER TEMPS AND MOISTURE POOL ALOFT CREATING A MORE UNSTABLE AIRMASS WITH DAYTIME HEATING CAUSING DIURNAL CLOUDS AND POSSIBLY A FEW LIGHT SHOWERS. SEVERAL SHORTWAVES MOVE THROUGH THE FLOW DURING THIS PERIOD ADDING TO THE CHANCE OF CLOUDS AND SHOWERS. BEST CHANCE FOR THIS WILL BE IN NORTHERN MASSACHUSETTS. SATURDAY AND SUNDAY... LONGWAVE AND SHORTWAVE CONTOUR FIELDS SHOW HIGH PRESSURE BUILDING SURFACE AND ALOFT. THIS WOULD SUGGEST FAIR DRY WEATHER WITH TEMPERATURES NEAR NORMAL. THE GFS AND ECMWF DO SHOW A SHORTWAVE SLIPPING THROUGH ON SUNDAY EVEN AS THE HEIGHTS TREND HIGHER. THIS WOULD SUGGEST A CHANCE OF A FEW SHOWERS. WE WILL MENTION A CHANCE OF A THUNDERSTORM IN WESTERN MASS SUNDAY BUT KEEP THE REST OF THE AREA DRY. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. MODERATE CONFIDENCE. IFR CIGS/VSBYS SPREAD BACK TOWARD CAPE COD CANAL THIS EVENING. VFR ELSEWHERE THROUGH EARLY TONIGHT WITH AREAS MVFR/IFR IN SHOWERS/TSTMS...WHICH WILL BE MORE NUMEROUS ACROSS WESTERN AND N CENTRAL MA BUT ALSO ACROSS N CT. POTENTIAL FOR 50KT GUSTS AND TORRENTIAL RAINFALL IN STRONGER STORMS. SLOW IMPROVEMENT TO VFR 12Z-15Z MON NEAR S COAST...CAPE COD AND ISLANDS. SCATTERED TSTMS POSSIBLE IN THESE AREAS 18Z-23Z. VFR ELSEWHERE. KBOS TAF...MODERATE CONFIDENCE. MAIN TIME FRAME FOR STORMS IS 01 TO 04Z. POTENTIAL FOR 40-50KT GUSTS AND TORRENTIAL RAINFALL. KBDL TAF...MODERATE CONFIDENCE. MAIN TIME FRAME IS 02Z TO 05Z. POTENTIAL FOR 40-50KT GUSTS AND TORRENTIAL RAINFALL. OUTLOOK...MONDAY NIGHT THROUGH FRIDAY...MODERATE CONFIDENCE. MONDAY NIGHT...VFR NORTH AND TRENDING VFR SOUTH. PATCHY IFR LATE IN FOG. TUESDAY... VFR MOST OF THE DAY. SOME SCATTERED MVFR CIGS/VSBYS IN SHOWERS/TSTMS ALONG AN AFTERNOON/EVENING COLD FRONT. WEDNESDAY-THURSDAY... VFR. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. *** POTENTIAL FOR STRONG OR SEVERE STORMS TOWARD EVENING *** HIGH CONFIDENCE IN WINDS AND SEAS BELOW SCA THROUGH MON. MAIN CONCERN IS POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS TOWARD EVENING...WHICH MAY PRODUCE STRONG WIND GUSTS...TORRENTIAL RAINFALL WITH POOR VISIBILITY AND DANGEROUS LIGHTNING. HIGHEST RISK FOR THESE STORMS IS ON WATERS AROUND CAPE ANN...BUT IS ALSO POSSIBLE ELSEWHERE. OUTLOOK...MONDAY NIGHT THROUGH FRIDAY...MODERATE TO HIGH CONFIDENCE. MONDAY NIGHT...LINGERING SHOWERS/TSTMS ALONG THE SOUTHERN WATERS IN THE EVENING...DIMINISHING OVERNIGHT. AREAS OF POOR VSBYS IN FOG TOWARD MORNING. WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT THRESHOLDS. TUESDAY...A COLD FRONT SWINGS ACROSS THE WATERS DURING THE LATE AFTERNOON/EVENING WITH SCATTERED SHOWERS/TSTMS. WINDS BELOW 25 KNOTS/SEAS BELOW 5 FEET. WEDNESDAY-THURSDAY...WINDS AND SEAS REMAIN BELOW SMALL CRAFT THRESHOLDS. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...WTB/JWD NEAR TERM...JWD SHORT TERM...JWD LONG TERM...WTB AVIATION...WTB/JWD MARINE...WTB/JWD
Hazardous weather outlook, Jul 19, 5:43 PM EDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 543 PM EDT SUN JUL 19 2015 CTZ003-004-MAZ002>009-012-014-026-202145- TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA- EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- SOUTHERN WORCESTER MA-SOUTHEAST MIDDLESEX MA-NORTHERN MIDDLESEX MA- 543 PM EDT SUN JUL 19 2015 ...SEVERE THUNDERSTORM WATCH 442 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS AND WESTERN MASSACHUSETTS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ013-015>024-RIZ001>008-202145- WESTERN NORFOLK MA-SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 543 PM EDT SUN JUL 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...AND RHODE ISLAND. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ002-MAZ010-011-202145- HARTFORD CT-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- 543 PM EDT SUN JUL 19 2015 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 442 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS ARE POSSIBLE EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-202145- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 543 PM EDT SUN JUL 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. SOME ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE WATERS LATE TODAY INTO THE OVERNIGHT HOURS. STRONG WINDS AND HEAVY RAINS WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Jul 19, 5:43 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
543 PM EDT SUN JUL 19 2015
MAZ002>004-008>011-192315-
WESTERN FRANKLIN-NORTHERN WORCESTER-EASTERN HAMPDEN-EASTERN
FRANKLIN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-EASTERN HAMPSHIRE-
543 PM EDT SUN JUL 19 2015
...THUNDERSTORM ACTIVITY IS EXPECTED TO INCREASE EARLY THIS EVENING
ACROSS WESTERN MASSACHUSETTS...
THUNDERSTORMS...A FEW SEVERE...ARE EXPECTED TO DEVELOP ACROSS
PORTIONS OF FRANKLIN...HAMPSHIRE...AND HAMPDEN COUNTIES IN WESTERN
MASSACHUSETTS BETWEEN 6 PM AND 8 PM. A SEVERE THUNDERSTORM WATCH
REMAINS IN EFFECT FOR THESE AREAS UNTIL 11 PM TONIGHT.
IF YOU ARE OUTDOORS AND SEE DARKENING SKIES OR HEAR THUNDER IN THE
DISTANCE...MOVE TO A PLACE OF SAFETY INDOORS. SEVERE THUNDERSTORMS
PRODUCE LARGE HAIL AND DAMAGING WINDS...ALONG WITH FREQUENT
LIGHTNING AND TORRENTIAL DOWNPOURS.
STAY TUNED TO NOAA WEATHER RADIO AND MEDIA OUTLETS FOR THE LATEST ON
THIS DEVELOPING SITUATION.
&&
LAT...LON 4215 7307 4215 7303 4231 7300 4233 7306
4238 7307 4239 7301 4266 7295 4267 7300
4270 7295 4270 7302 4274 7302 4272 7222
4204 7224 4205 7305
TIME...MOT...LOC 2138Z 240DEG 49KT 4278 7302
FIELDSpecial weather statement, Jul 19, 6:43 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
643 PM EDT SUN JUL 19 2015
MAZ002-008-192345-
WESTERN FRANKLIN-WESTERN HAMPSHIRE-
643 PM EDT SUN JUL 19 2015
...STRONG THUNDERSTORMS MOVING INTO FRANKLIN AND NORTHWEST HAMPSHIRE
COUNTIES...
AT 639 PM EDT...A LARGE CLUSTER OF THUNDERSTORMS WAS MOVING ACROSS
NORTHERN BERKSHIRE COUNTY. THE AREA WAS MOVING TO THE EAST AT 25
MPH.
TORRENTIAL RAINFALL WITH 1 TO 2 INCHES IN AN HOUR...FREQUENT
DANGEROUS CLOUD TO GROUND LIGHTNING...SMALL HAIL AND WIND GUSTS TO
40 MPH WILL OCCUR WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MONROE...BUCKLAND...CONWAY...SHELBURNE...ASHFIELD...COLRAIN...
CHARLEMONT...GOSHEN...CUMMINGTON...LEYDEN...HEATH...PLAINFIELD...
ROWE...HAWLEY.
&&
LAT...LON 4274 7302 4273 7262 4257 7265 4255 7267
4246 7268 4245 7299 4266 7295 4266 7298
4267 7300 4270 7295 4271 7302
TIME...MOT...LOC 2239Z 240DEG 22KT 4272 7298
FIELDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 4:00 AM EDT | Heat Advisory | BOX | Hampden, Hampshire | 14 hr |
| Jul 19, 5:43 PM EDT | Special Weather Statement | BOX | Franklin, Hampden, Hampshire | 92 min |
| Jul 19, 6:43 PM EDT | Special Weather Statement | BOX | Franklin | 62 min |
| Jul 19, 7:11 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire | 64 min |
| Jul 19, 7:43 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire | 62 min |
Nearby
Flash Flood Watches in Massachusetts, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.